The patient, a 53-year-old male, underwent radical surgery for advanced gastric cancer (stage IV). On the second day after surgery, adjuvant chemotherapy consisting of 250 mg/day 5-FU (i.v.) for 14 days, followed by 450 mg/day of UFT-E for about 12 months, was initiated. About 21 months after surgery (7 months after cessation of medication), the CA19-9 level had risen (136 U/ml). After 26 months, the patient experienced a backache and his CEA and CA19-9 levels had risen 11.7 ng/ml and 869 U/ml, respectively. The results from an imaging examination were suggestive of multiple bone metastases and para-aortic lymphatic metastasis. Chemotherapy was resumed with only TS-1 (100 mg/day). Because the tumor markers (TM) continued to rise, he was hospitalized and the medication was combined with daily administration of 10 mg of CDDP (TS-1 + CDDP protocol). When the total dose of CDDP reached 160 mg, there was a dramatic drop in the TM (surrogate marker) level. The patient was discharged and medication of TS-1 and 10 mg/day of CDDP twice a week was continued on an outpatient basis. Five months after the initial administration of FP, the CEA and CA19-9 returned to normal levels (4.3 ng/ml and 33 U/ml, respectively). Metastases to the para-aortic lymph nodes had disappeared and the sites of bone metastases were reduced in size. The patient was able to resume his full social activities. Since that time, a second-line therapy has been added. Currently (about two years after the recurrence), he is still undergoing therapy with TS-1 + CDDP.
|Number of pages||5|
|Journal||Gan to kagaku ryoho. Cancer & chemotherapy|
|Publication status||Published - 11-2002|
All Science Journal Classification (ASJC) codes
- Cancer Research